Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 1, 2011, 4:17 PM EDT for Pender County, North Carolina. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2011, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 1, 2011, 5:45 PM EDT
- In force
- 88 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045
WWUS82 KILM 012017
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT FRI JUL 1 2011
NCZ105-012145-
INLAND PENDER-
417 PM EDT FRI JUL 1 2011
...A STRONG THUNDERSTORM OVER WESTERN PENDER COUNTY...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS OVER ATKINSON...MOVING
SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...POINT CASWELL...ROOKS...THE
BOROUGH...WARDS CORNER AND ATKINSON. LOCATIONS JUST WEST OF HIGHWAY
421 AND SOUTH OF WARDS CORNER ARE MOST LIKELY TO BE AFFECTED THROUGH
545 PM.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3436 7789 3438 7790 3436 7794 3438 7796
3437 7799 3436 7798 3433 7800 3433 7803
3437 7814 3436 7817 3445 7820 3446 7818
3449 7822 3456 7825 3458 7824 3463 7812
3438 7784
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:20 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 1, 2:20 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 220 PM EDT FRI JUL 1 2011 .SYNOPSIS... BERMUDA RIDGE WILL BUILD WESTWARD ACROSS THE EASTERN CAROLINAS THROUGH THE HOLIDAY WEEKEND AND REMAIN THROUGH THE REST OF THE PERIOD. THE DEVELOPING SOUTHERLY FLOW AROUND THE RIDGE SHOULD HELP PUSH SMOKE MOSTLY NORTH OF THE AREA BY SUNDAY. HIGHER LEVELS OF HEAT AND HUMIDITY HOWEVER WILL RETURN OVER THE WEEKEND AND INTO NEXT WEEK. RAIN CHANCES WILL INCREASE NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM FRIDAY...PRIMARY CONCERN THROUGH DAYBREAK SATURDAY IS THE EXTENT OF RESTRICTED VISIBILITIES IN SMOKE ASSOCIATED WITH THE HOLLY SHELTER WILDFIRE. LATEST HYSPLIT RUNS INDICATE THE SMOKE PLUME CURRENTLY BEING GUIDED SOUTHWARD WILL CURL SOUTHWEST AND THEN EVENTUALLY WEST AND TO THE NORTH AS SOUTHERLY FLOW ALOFT TAKES HOLD OF THE REGION. A SUBSTANTIAL NOCTURNAL INVERSION WILL ONCE AGAIN DEVELOP OVERNIGHT...TRAPPING SMOKE NEAR GROUND LEVEL. WILL CONFINE DENSE SMOKE ADVISORY TO COUNTIES NEAREST AND MOST AFFECTED BY THE SMOKE. NAMELY PENDER...NEW HANOVER AND BRUNSWICK COUNTIES. AREAS OUTSIDE OR ADJACENT TO THESE 3 COUNTIES WILL LIKELY HAVE VISIBILITY PROBLEMS DUE TO ADDED ASH PARTICULATE CONCENTRATIONS AND CONDUCIVE FOG FORMATION. THIS CAN BE ADDRESSED WITH A DENSE FOG ADVISORY AS TRENDS DICTATE THIS EVENING AND OVERNIGHT. ISOLATED SHRA/TSTMS POPPING NEAR THE SEA-BREEZE BOUNDARY SHOULD WANE WITH FADING INSOLATION...BUT MAY HAVE TO ACCOUNT FOR THESE IN THE "REST OF THE AFTERNOON" PERIOD...MAINLY SOUTH COASTAL REGION. A MODERATE RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY EVENING. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 2 PM FRIDAY...AREAS NEAR THE HOLLY SHELTER FIRE WILL CONTINUE TO BE PLAGUED BY SMOKE UNTIL THE INVERSION BREAKS SATURDAY MORNING AND THE SEA BREEZE PUSHES THROUGH THE AREA. OTHERWISE...THE MAIN PATTERN WILL BE DOMINATED BY A WEAKENING RIDGE ALOFT...AS THE SUBTROPICAL RIDGE ACROSS THE SOUTHERN STATES CONSOLIDATES NEAR THE FOUR CORNERS REGION. AT THE SURFACE...BERMUDA HIGH PRESSURE WILL TAKE HOLD ALLOWING FOR SOUTHERLY FLOW TO BECOME REESTABLISHED BY SUNDAY. AS A RESULT...HIGH TEMPERATURES WILL BE A COUPLE DEGREES ABOVE NORMAL WHILE MINS ARE NEAR NORMAL. GRIM OUTLOOK FOR MUCH NEEDED RAIN DURING THIS SHORT TERM PERIOD AS PRECIPITABLE WATER IS ON THE LOW SIDE...INSTABILITY IS ONLY PROJECTED TO BE MARGINAL...AND THERE IS NOT MUCH IN THE WAY OF FORCING OTHER THAN THE SEA BREEZE FRONT. ISOLATED COVERAGE AT BEST EACH DAY...AND ANY CELLS WOULD BE SHORT-LIVED. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 2 PM FRIDAY...UPPER RIDGE STARTS TO BREAK DOWN MONDAY... LEAVING A WEAK AND BROAD TROUGH OVER THE CAROLINAS. SFC GRADIENT IS SLACK AND SLOPPY AS A COLD FRONT ENTERS THE CAROLINAS MONDAY...BUT STALLS INLAND AND WASHES OUT BY WEDNESDAY. THE RESULT WILL BE A LITTLE MORE UNSETTLED PATTERN...WHICH GIVEN THE ONGOING DROUGHT OVER MUCH OF THE AREA...ACTUALLY JUST MEANS CLIMO POPS. WENT WITH A SLIGHT CHANCE ON MONDAY...AND THEN DIURNALLY-DRIVEN 20-30 POPS FOR MOST OF THE REMAINDER OF THE WEEK. WARMEST DAY IS MONDAY WITH MID 90S INLAND...AND THEN NEAR OR JUST ABOVE NORMAL BEYOND THAT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...EXPECT SMOKE/HAZE MVFR VSBY RESTRICTIONS TO CONTINUE THROUGH THE EVENING HOURS AT THE COASTAL SITES...DETERIORATING LATE TONIGHT AS AN INVERSION BECOMES ESTABLISHED. AFTERNOON SEABREEZE TO SHIFT WINDS EAST-SOUTHEAST AT THE COASTAL SITES...WITH WINDS GENERALLY 8-11KTS. OVERNIGHT INTO THE SATURDAY MORNING...WINDS WILL BECOME LIGHT AND VARIABLE...INCREASING AGAIN BY MIDDAY SATURDAY WITH SOUTHWEST WINDS. EXTENDED OUTLOOK...EXPECT VFR TO PREVAIL...WITH THE EXCEPTION OF AFTERNOON ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TOWARD THE END OF THE PERIOD. AREAS OF SMOKE SHOULD GET PUSHED NORTH OF THE AREA BY SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM FRIDAY...SEA-BREEZE PRODUCING A LIGHT CHOP ON THE WATERS AND THIS SHOULD PREVAIL UNTIL NIGHTFALL UNTIL WINDS EASE. THIS SHOULD LEAVE THE WATERS WITH A GLASSY 2 FOOT SE SWELL IN 8-9 SECOND INTERVALS OVERNIGHT. NO TSTMS EXPECTED OVERNIGHT BUT ISOLATED SHOWERS OR TSTMS CANNOT BE RULED OUT NEAR SHORE BETWEEN MYRTLE BEACH AND WINYAH BAY. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 2 PM FRIDAY...A VERY WEAK PRESSURE GRADIENT AT THE ONSET SATURDAY WILL RESULT IN LIGHT FLOW...THAT WILL INCREASE AS THE SEA BREEZE EVOLVES. SOUTHWEST FLOW IN THE 10-15 KT RANGE WILL PERSIST THROUGH SUNDAY NIGHT. THE PRESSURE GRADIENT WILL TIGHTEN A NOTCH DURING SUNDAY AS THE BERMUDA HIGH BECOME ESTABLISHED. SPEEDS WILL BE ENHANCED SUNDAY AFTERNOON BY A RESULTANT SEA BREEZE. SWAN WAVE OUTPUT LOOKS REASONABLE WITH 2 FT SEAS SATURDAY MORNING...BUILDING TO 3 FT SATURDAY AFTERNOON AND NIGHT. SEAS WILL BE HIGHEST...UP TO 4 FT OFF CAPE FEAR BY SUNDAY EVENING. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 2 PM FRIDAY...MAIN PLAYERS WILL BE THE BERMUDA HIGH AND A WEAKENING FRONT OVER THE CAROLINAS...SO EXPECT MODEST SOUTHWEST WINDS THRU THE PERIOD. CHANGES IN WIND SPEED WILL BE DRIVEN LARGELY BY THE SEABREEZE...WITH AN AFTERNOON/EVENING MAX AROUND 15 KT. WIND WAVES GENERALLY 2-3 FT BUT WITH THE EVER-PRESENT 9-SEC SE SWELL RUNNING AROUND 2 FT AS WELL...COULD SEE QUITE A FEW 4-FOOTERS. && .FIRE WEATHER... AS OF 2 PM FRIDAY...HIGH LVORI VALUES LATE TONIGHT WILL PROMOTE AREAS OF DENSE SMOKE/FOG OR "SUPER FOG" NEAR BOTH THE SIMMONS ROAD AND JUNIPER ROADS WILDFIRES. RECENT HYSPLIT RUNS AND AN EXPECTED VEERING OF TRANSPORT WINDS TO A SOUTHERLY DIRECTION HAS PROMPTED A DENSE FOG ADVISORY FOR PENDER...NEW HANOVER AND BRUNSWICK COUNTIES. THIS COULD AGAIN CAUSE SEVERELY REDUCED VSBYS OVER PORTIONS OF I-40 AND HIGHWAY 17. BERMUDA HIGH PRESSURE AND A SHARPENING INLAND TROUGH OF LOW PRESSURE WILL LIKELY BEGIN TO DIRECT SMOKE PRIMARILY NORTH OF THE FIRES BY LATE SATURDAY OR EARLY SUNDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...SRP LONG TERM...RAS AVIATION...SGL/MJC FIRE WX....MJC
Hazardous weather outlook, Jul 1, 3:45 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 345 PM EDT FRI JUL 1 2011 NCZ108-110-021945- COASTAL NEW HANOVER-COASTAL BRUNSWICK- 345 PM EDT FRI JUL 1 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT SATURDAY... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. DENSE SMOKE ADVISORY. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY SATURDAY MORNING. MODERATE RISK OF RIP CURRENTS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-109-021945- INLAND NEW HANOVER-INLAND BRUNSWICK- 345 PM EDT FRI JUL 1 2011 ...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY SATURDAY MORNING. HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-021945- BLADEN-COLUMBUS- 345 PM EDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE BURNING WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-033-039-053-055-021945- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INLAND HORRY-INLAND GEORGETOWN- 345 PM EDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-021945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 345 PM EDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-056-021945- COASTAL HORRY-COASTAL GEORGETOWN- 345 PM EDT FRI JUL 1 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-021945- INLAND PENDER- 345 PM EDT FRI JUL 1 2011 ...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY SATURDAY MORNING. HEAT INDICES WILL APPROACH UNCOMFORTABLE LEVELS DURING THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-021945- COASTAL PENDER- 345 PM EDT FRI JUL 1 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...DENSE SMOKE ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT SATURDAY... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. DENSE SMOKE ADVISORY. THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY SHELTER GAME LAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY SATURDAY MORNING. MODERATE RISK OF RIP CURRENTS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 2:28 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
228 PM EDT FRI JUL 1 2011
SCZ053-054-056-011915-
INLAND HORRY-COASTAL HORRY-COASTAL GEORGETOWN-
228 PM EDT FRI JUL 1 2011
...A STRONG THUNDERSTORM OVER SOUTHERN HORRY COUNTY...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHEAST OF
BUCKSVILLE...OR OVER SOCASTEE...MOVING SOUTH AT 10 MPH.
COMMUNITIES IN THE PATH OF THESE STORMS ARE GARDEN CITY...MURRELLS
INLET...SOCASTEE...SURFSIDE BEACH...BUCKSPORT...BUCKSVILLE...
BURGESS...FORESTBROOK...JACKSON...LITCHFIELD BEACH AND PAWLEY'S
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3338 7927 3350 7922 3360 7912 3364 7913
3365 7912 3366 7915 3376 7910 3372 7889
3366 7890 3356 7900 3353 7902 3347 7909
3341 7913 3336 7914
8Special weather statement, Jul 1, 2:48 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT FRI JUL 1 2011
NCZ109-110-011945-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
248 PM EDT FRI JUL 1 2011
...A STRONG THUNDERSTORM OVER BRUNSWICK COUNTY...
AT 247 PM EDT...A STRONG THUNDERSTORM WAS BETWEEN BOLIVIA AND
SUPPLY...MOVING SOUTHWEST AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE SHALLOTTE...CIVIE TOWN...
HOLDEN BEACH...OCEAN ISLE BEACH...SUNSET BEACH AND VARNAMTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3391 7817 3390 7838 3389 7839 3388 7846
3386 7851 3386 7854 3418 7827 3413 7804
RASSpecial weather statement, Jul 1, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT FRI JUL 1 2011
NCZ105-012145-
INLAND PENDER-
417 PM EDT FRI JUL 1 2011
...A STRONG THUNDERSTORM OVER WESTERN PENDER COUNTY...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS OVER ATKINSON...MOVING
SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CURRIE...LONG CREEK...
MALPASS CORNER...MONTAGUE...POINT CASWELL...ROOKS...THE
BOROUGH...WARDS CORNER AND ATKINSON. LOCATIONS JUST WEST OF HIGHWAY
421 AND SOUTH OF WARDS CORNER ARE MOST LIKELY TO BE AFFECTED THROUGH
545 PM.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3436 7789 3438 7790 3436 7794 3438 7796
3437 7799 3436 7798 3433 7800 3433 7803
3437 7814 3436 7817 3445 7820 3446 7818
3449 7822 3456 7825 3458 7824 3463 7812
3438 7784
RASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:29 AM EDT | Dense Fog Advisory | ILM | Georgetown, Horry | 6 hr |
| Jul 1, 2:27 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 18 min |
| Jul 1, 2:28 PM EDT | Special Weather Statement | ILM | Georgetown | 47 min |
| Jul 1, 2:40 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 65 min |
| Jul 1, 5:02 PM EDT | Special Weather Statement | ILM | Horry | 88 min |
| Jul 1, 7:20 PM EDT | Special Weather Statement | ILM | Horry | 40 min |
| Jul 1, 2:48 PM EDT | Special Weather Statement | ILM | Brunswick | 57 min |
| Jul 1, 3:07 PM EDT | Dense Smoke Advisory | ILM | Brunswick, New Hanover, Pender | 20 hr |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.